Has anybody heard about the Seasonal' pill,it suppresses a womans menstration and allows her to have her period four times in a year. Does anyone find something wrong with a pill like this,I'm thinking there has to be something wrong with a pill that is stopping something so natural from happening when it supposed to.Ok let me explain why im so doubtful about this pill.... A woman's internal sex organs consist of two ovaries, the Fallopian tubes, the uterus (womb) and the vagina. The ovaries contain the eggs with which the woman is born and, during each period, a single egg will usually ripen and mature due to the action of hormones circulating in the bloodstream. When the egg is mature it bursts from the ovary and drifts through the Fallopian tube down into the uterus. The lining of the uterus - the endometrium - has been thickened by the action of hormones and made ready to receive the fertilized egg. If the egg is not fertilized, however, resultant hormonal changes cause the endometrium to slip away and menstruation begins. Now do you understand why im so worried about this product? Where is the unfertilized egg going to go if not released? Posts: 3 | From: Staten Island,NY,USA | Registered: Dec 2005
| IP: Logged |
Hormonal birth control suppresses ovulation, thus there is no unfertilised egg, or ovum. When you are on the pill you don't really menstruate, you have what is known as a withdrawal bleed.
The pill hasn't been around long enough for long term studies to have been done regarding the suppression of the withdrawal bleed, but there is some evidence that it could be unhealthy, because it suppresses the natural self-cleansing process of the uterus, and it has been speculated that the reason pre-menopausal women have lower incidences of heart attacks and strokes than men is because we have periods. As such, while your concerns about unfertilized eggs are really unfounded, it is a definitely good idea to be very cautious when suppressing one's withdrawal bleed, especially on a regular basis.
[This message has been edited by Beppie (edited 12-17-2005).]
Just out of interent, I'm on the mini-pill, Noriday, and because of it, I don't have periods. My doctor knows this and is quite happy to keep prescribing it. Would this fall in the same basket of unchartered territory?
Posts: 336 | From: Manchester, UK | Registered: Apr 2004
| IP: Logged |
Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998
Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.